MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A registered nurse reported about a lens being explanted in a secondary procedure due to lens when checked post operatively found to be decentered.The lens was replaced with non company lens.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:( b)(4).
 
Additional Manufacturer Narrative
The lens was returned inside a small brown envelope in folded white gauze material.Solution was dried on the lens.The optic was broken into two portions.The optic edge has an area that was broken.The lens material from the broken optic edge was not returned.One haptic was bent in the gusset and distal area.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.Based on information provided on the completed customer questionnaire, the root cause was explained to be unrelated to the lens.The questionnaire answered the question of "if no, in the surgeon's opinion what caused the event?" with their answer: mechanical defect.The cause of the decentered iol is not known, and it is unclear what is meant by "mechanical defect.The explanted lens was broken into two portions with additional lens damage.This lens damage may have been interpreted as the "mechanical defect", damaged during use.Qualified associated products were used.It is unknown how long the lens was allowed to remain in a folded condition inside the cartridge.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Information was provided in the file that the company lens 17.0 diopter lens was removed and replaced with a non- company monofocal lens, +15.0 diopter.This information may suggest that the two diopters less of the replacement non-company monofocal lens may have been an improved selection for this patient's vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17390313
Report Number1119421-2023-01330
Device Sequence Number6780052
Product Code HQL
UDI-Device Identifier00380652251426
UDI-Public00380652251426
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2025
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.170
Device Lot Number15292084
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer11/12/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale